Alert archive / Wyoming / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 9, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 5, 1997, 8:09 PM MDT for Washakie County, Wyoming. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 1997, 8:09 PM MDT (02:09 UTC)
- Expired
- Jun 5, 1997, 8:50 PM MDT
- In force
- 41 min
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
County Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 113 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 2.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 3771 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRIW 060209 SVRRIW WYC043-060250- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 809 PM MDT THU JUN 5 1997 * SEVERE THUNDERSTORM WARNING FOR CENTRAL AND NORTH CENTRAL WASHAKIE COUNTY - NORTH CENTRAL WYOMING * UNTIL 850 PM MDT * SOME LOCATIONS AFFECTED MOTT DURKEE * AT 805 PM MDT RADAR INDICATED A SEVERE THUNDERSTORM HAS REDEVELOPED 5 MILES EAST NORTHEAST OF WORLAND MOVING NORTHEAST AT 10 MPH. * THE STORM WILL BE MOVING INTO NORTH CENTRAL WASHAKIE COUNTY DURING THE NEXT 45 MINUTES. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN AND DEADLY LIGHTNIRNG ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. WCJIN WYNW LIPSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:50 PM MDT, 5 hours 19 minutes earlier.
Area forecast discussion, Jun 5, 2:50 PM MDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 248 PM MDT THU JUN 5 1997 TSTMS FORMING IN FAR WEST AND EAST SLOPES OF THE ABSAROKAS AND BIG HORNS THIS AFTERNOON. FCST PROBLEM IS TSTMS THIS AFTN/EVG AND FRI AFTN. STRONG CAPES...BUT LIMITED MOISTURE AND LTL VERTICAL WIND SHEAR WITH STORMS IN THE NORTH THIS AFTN. STMS SHUD DIE AFT SUNSET WITH LTL SHT/WV ENERGY MOVG THRU THE AREA TNGHT. PREFER AVN/ETA OVER NGM WHICH HAS LESS DEEPING OF LOW OVER SW U.S. FRI AND A LTL STRGR SOUTHERLY FLOW ALF INTO STATE. WITH THIS LOW DVLPG OVR THE SW U.S. OUR CWA SHOULD RELATIVLY DRY UNTIL THE LOW STARTS BRINGING MORE SUBTROP MSTR NORTHWARD LATE IN THE WKND. IN THE MEANTIME THE AMS WILL REMAIN ZUNSTABLE ON FRIDAY...BUT WITH SLGHTLY DRIER AMS TSTMS WILL BE LESS NUMEROUS...BUT STILL WDLY SCT OVR CWA FRI AFTN. TEMPS WILL BE JUST AS WARM FRIDAY AS TODAY AND WARMER FWC TMPS PREFERED. RWM
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:05 PM MDT | Severe Thunderstorm Warning | RIW | Washakie | 45 min |
| Jun 5, 9:00 PM MDT | Severe Thunderstorm Warning | RIW | Hot Springs | 55 min |
| Jun 6, 3:30 PM MDT | Tornado Warning | RIW | Fremont | 35 min |
| Jun 6, 4:01 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 59 min |
| Jun 6, 4:28 PM MDT | Severe Thunderstorm Warning | RIW | Park | 62 min |
| Jun 6, 5:35 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn | 60 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.